MAUDE Adverse Event Report: CONMED CORPORATION SPECTRUM II SUTURE HOOK, DISPOSABLE, LARGE CRESCENT, QTY 5; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

CONMED CORPORATION SPECTRUM II SUTURE HOOK, DISPOSABLE, LARGE CRESCENT, QTY 5; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number C6387
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/03/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The alleged broken c6387 device is not expected to be returned for evaluation and review.This complaint of broken device is unable to be verified and a root cause cannot be determined.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution were found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of (b)(4) complaints, regarding 22 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following: warnings: if the hook or needle bends during use, immediately discontinue use and discard.There is an increased risk of hook or needle breakage and unintentional patient injury may result.Avoid lateral stresses to the instruments or device function may be compromised.There is an increased risk of hook or needle breakage and unintentional patient injury may result.Do not use if parts are broken, cracked or worn, or device function may be compromised.There is an increased risk of hook or needle breakage and unintentional patient injury may result.Precautions: avoid mechanical shock or over stressing the instrument which may shorten the life of the instrument.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The customer reported that the c6387, spectrum ii suture hook, disposable, large crescent, qty 5, device broke in the joint of the patient during a rotator cuff procedure on (b)(6) 2018.The component was retrieved causing a 20-minute delay in the procedure.It is reported that the patient was not injured during this event.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.

Brand Name
SPECTRUM II SUTURE HOOK, DISPOSABLE, LARGE CRESCENT, QTY 5
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
CONMED CORPORATION
11311 concept blvd
largo FL 33773
MDR Report Key7531869
Report Number1017294-2018-00069
Device Sequence Number11150536
Product Code LXH
UDI-Device Identifier10845854019887
UDI-Public(01)10845854019887(17)220904(30)1(10)863775
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date09/04/2022
Device Catalogue NumberC6387
Device Lot Number863775
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/03/2018
Initial Report FDA Received Date05/22/2018
Patient Sequence Number1